Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fixed points of orientation reversing homeomorphisms of the plane


Author: Krystyna Kuperberg
Journal: Proc. Amer. Math. Soc. 112 (1991), 223-229
MSC: Primary 54F15
DOI: https://doi.org/10.1090/S0002-9939-1991-1064906-X
MathSciNet review: 1064906
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ h$ be an orientation reversing homeomorphism of the plane onto itself. If $ X$ is a plane continuum invariant under $ h$, then $ h$ has a fixed point in $ X$. Furthermore, if at least one of the bounded complementary domains of $ X$ is invariant under $ h$, then $ h$ has at least two fixed points in $ X$.


References [Enhancements On Off] (What's this?)

  • [1] Harold Bell, A fixed point theorem for planar homeomorphisms, Bull. Amer. Math. Soc. 82 (1976), 778-780. MR 0410710 (53:14457)
  • [2] -, A fixed point theorem for plane homeomorphisms, Fund. Math. 100 (1978), 119-128. MR 0500879 (58:18386)
  • [3] -, preliminary manuscript.
  • [4] Beverly Brechner, Prime ends, indecomposable continua, and the fixed point property, Topology Proc. 4 (1979), 227-234. MR 583705 (81j:54053)
  • [5] Morton Brown, A short short proof of the Cartwright-Littlewood fixed point theorem, Proc. Amer. Math. Soc. 65 (1977), 372. MR 0461491 (57:1476)
  • [6] M. L. Cartwright and J. C. Littlewood, Some fixed point theorems, Ann. of Math. 54 (1951), 1-37. MR 0042690 (13:148f)
  • [7] O. H. Hamilton, A short proof of the Cartwright-Littlewood fixed point theorem, Canad. J. Math. 6 (1954), 522-524. MR 0064394 (16:276a)
  • [8] Sze-Tsen Hu, Homotopy theory, Academic Press, 1959. MR 0106454 (21:5186)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F15

Retrieve articles in all journals with MSC: 54F15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1064906-X
Keywords: Fixed point
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society